This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I decided to seek treatment for ADD/anxiety after a year in college, my grades had dropped and my concentration problems were becomming harder to work around. I was given small dosages of ritalin (10mg), zoloft (50mg). I was not at all fond of the ritalin and stopped it almost immediately, but continued the zoloft (increasing to 100mg)
The zoloft had a positive effect on my social interactions, I was more outgoing, more able to stand up for myself, in general no longer paralyzed by 'what people thought of me.' When I started to develop a slight apathy, and weight gain related to that apathy, I was reduced to 50mg zoloft. About a year later I was prescribed adderall (adderrall) (10mg XR) and noticed it had a tremendous effect on my attention and concentration.
When I graduated from college and got into the routine of the working world everything fell apart. My slight apathy became crippling, virtually destroying my social life. Even simple tasks, like getting an oil change, or clothes shopping, or mailing a package can end up taking weeks of being constantly put off. I am constantly tired, no matter how much I sleep, and have often found myself sleeping 15-16 hours a day on the weekend, and on weekdays even on my lunch hour. I gained forty pounds in less than a year, sixty pounds total since I started taking the zoloft. I don't get excited, or happy, or sad, or depressed. I can count four or five times in the past year+ that I have felt a real emotion. Otherwise my mood ranges from 'okay' to 'fine' and I don't particularly care about anything.
About six months ago my rx to adderall (adderrall) was increased to 20mg XR. Out of sheer boredom one day I took 40mg and for the first time in over a year I felt 'real'. I accomplished (and felt) more in that one day at work than I had in the month before it. On adderall (adderrall) I feel emotions, I get frustated when things go wrong, I get excited about things upcoming, I care about myself, about maintaining friendships, about keeping my life in order. Basically, I am fully function on the adderall (adderrall) in high doses.
I have started to buy adderall (adderrall) illicitly if I can, and I have been taking as much as 60-70mg twice a day, or 120 mg XR per day. Typically this lasts 10 days before it is no longer available, I have a day of mild withdrawal, then 19 days as a zombie again. Though I still have few side effects when I do take the adderall (adderrall) I know I can't take any more without hitting 'near toxic' levels.
How could a single life change turn a mild side effect of Zoloft into a crippling one? Though I have some 'control' over how much adderall (adderrall) I take, I am aware I border on addiction. How could adderall (adderrall) be the only thing that makes me feel real? Stopping zoloft scares me as the typical withdrawal symptoms are stronger versions of the symptoms that already cripple me. But unless I can stop the zoloft, reducing or stopping the adderall (adderrall) is not an option. And if stopping the zoloft doesn't help? I'm lost here
It doesn't sound like you are seeing a doctor..you should, and preferably a psychiatrist who can do therapy and manage your medications. That is what is necessary now...you are in the danger zone with Adderal....you have to decrease both adderal and zoloft.
For your weight, and to help with insight into your life that eating and lethargy is blocking, I suggest you go to www.masteringfood.com; but also see a therapist/doctor.
i cant wait to see what the dr said..i amdealing with the same things pretty much..need the Zoloft but put on my 40 pounds again that i needed to loose..so i quit the zoloft, but no i need something..i am tired all the time..put of things etc. i also do take atenoolol..for palpitations and tachycardia..
To me the scariest part was how bad things had gotten by the time I realized there was a problem. Its as if the apathy built ever so slowly that I never noticed it at all until I started taking the adderall (adderrall), and immediately it was like 'wow...i used to feel like this, i used to feel'
Then I took a look around and saw how much damage I'd done to myself, to my relationships, to everything in my life, and how little I cared about any of it. And it wasn't until quite recently that I really sat back and thought and realized what started the ball rolling. Once it was going, zoloft only made it easier to ignore what should have been obvious signs that I was falling out of touch with reality.
Hi, I would like to share my experience with Zoloft. I was prescribed Zoloft for four years. I, too, gradually developed apathy. It was horrible. I kept telling my psychiatrist that I felt tired and was sleeping all the time and her callous response was that was the price I had to pay. Well, after my 23 year old adopted son made a very heartfelt comment about how I was drooling and passed out every night by 7:30 pm, I decided that no, that was not the price I had to pay. I lived on McD milkshakes for dinner for a very long time, because I just did not have the energy or desire to feed myself. It was horrible. I was always an athlete and I even stopped doing my workouts although I did care enough about my dog to keep walking...I was also prescribed Klonipin (klonopin) and Buspar. I quickly eliminated the Buspar and gradually weaned off of the Zoloft and Klonipin (klonopin) (this began in August). I have been completely off of Zoloft since November now. Last week, I made crab imperial for dinner, shrimp for a super bowl party, etc, etc. I am taking a yoga class to deal with any anxiety I have. It works better than all that chemical **** I was prescribed. I will never take another antidepressant as long as I live. The Klonipin (klonopin), in a very small dose (.125mg wafers) is all I take if things become too overwhelming and interfere with sleep. It has been a very long haul but I am finally feeling like myself again. I think in a very short period of time, researchers will reveal that the long term use of ad's will be as ill advised as the long term use of benzo's. Something happens after about a year on the stuff that seems counter productive. The side effects take over and you end up worse off....Please try a drug free lifestyle...you sound young enough to get it together before it is too late.
I need your help. My son, in college, starting taking adderall (adderrall) for studying. He then found a doctor that wrote him prescriptions for it even though he did not need it. He has never been tested. To make a long story short...I was unaware of this until this week...he started having some really bad reactions and out of fear..he told me. He has always been an easy going, happy person but this week he started having panic attacks, throwing up, shaking and just feeling life isn't worth it. This scared him because he has always loved life. He told me that he was addicted and had taken as much as three times a day. He stopped taken it suddenly and has not taken it for 3 days. He ask me what I think!! He is still sick. I don't know because I have never dealt with anything like this. I will do anything for him....HELP! what do I do??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.